Alert archive / Illinois / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 79, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 30, 2008, 9:24 PM CDT for Clark County, Edgar County, Illinois. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 30, 2008, 9:24 PM CDT (02:24 UTC)
- Expired
- May 30, 2008, 10:06 PM CDT
- In force
- 42 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
Counties Clark County, IL, Edgar County, IL
The radar
The Indianapolis radar (KIND), 126 km from the middle of the area, began a volume at 02:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 9:45 PM CDT | TSTM WND DMG | 2 N Paris, IL | BARN AND HOUSE DESTROYED. SEMI OVERTURNED. TREES AND POWER POLES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 1:56 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.4 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1830 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 984 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 310224
SVRILX
ILC023-045-310330-
/O.NEW.KILX.SV.W.0079.080531T0224Z-080531T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
924 PM CDT FRI MAY 30 2008
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CLARK COUNTY IN EAST CENTRAL ILLINOIS...
EDGAR COUNTY IN EAST CENTRAL ILLINOIS...
* UNTIL 1030 PM CDT.
* AT 924 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTH OF HUME TO 4
MILES WEST OF REDMON TO 6 MILES NORTHWEST OF WESTFIELD TO 15 MILES
WEST OF WESTFIELD...OR ALONG A LINE EXTENDING FROM 20 MILES
NORTHWEST OF PARIS TO 13 MILES WEST OF PARIS TO 7 MILES NORTHEAST
OF CHARLESTON TO 8 MILES NORTH OF TOLEDO...AND WAS MOVING EAST AT
55 MPH.
* LOCATIONS IMPACTED INCLUDE...
WESTFIELD...
PARIS...
CHRISMAN...
MARTINSVILLE...
CLARKSVILLE...
VERMILION...
OLIVER...
MARSHALL...
OTHER LOCATIONS IN THIS WARNING INCLUDE...BROCTON...DENNISON AND
KANSAS.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING...BUT STAY AWAY FROM WINDOWS.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3933 8759 3929 8761 3933 8802 3948 8801
3949 8796 3979 8797 3980 8795 3988 8794
3989 8762 3987 8757 3989 8758 3989 8754
3934 8754
TIME...MOT...LOC 0224Z 268DEG 54KT 3988 8782 3964 8789
3953 8802 3939 8823
$$
BARNES2 follow-up statements
000
WWUS53 KILX 310245
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
945 PM CDT FRI MAY 30 2008
ILC023-045-310330-
/O.CON.KILX.SV.W.0079.000000T0000Z-080531T0330Z/
CLARK-EDGAR-
945 PM CDT FRI MAY 30 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR EDGAR AND NORTHERN CLARK COUNTIES...
AT 941 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 3 MILES EAST OF SCOTTLAND TO
4 MILES NORTH OF VERMILION TO 4 MILES NORTHWEST OF BELL RIDGE TO 3
MILES NORTHEAST OF WESTFIELD...OR ALONG A LINE EXTENDING FROM 15
MILES NORTHEAST OF PARIS TO 5 MILES EAST OF PARIS TO 6 MILES
SOUTHWEST OF PARIS TO 12 MILES EAST OF CHARLESTON...MOVING EAST AT 55
MPH.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
BELL RIDGE...
LINCOLN TRAIL STATE PARK...
MARSHALL...
OLIVER...
DENNISON...
LAT...LON 3933 8759 3929 8761 3933 8802 3948 8801
3949 8796 3979 8797 3980 8795 3988 8794
3989 8762 3987 8757 3989 8758 3989 8754
3934 8754
TIME...MOT...LOC 0245Z 268DEG 54KT 3981 8747 3964 8752
3955 8769 3948 8787
$$000
WWUS53 KILX 310306
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1006 PM CDT FRI MAY 30 2008
ILC023-045-310316-
/O.CAN.KILX.SV.W.0079.000000T0000Z-080531T0330Z/
CLARK-EDGAR-
1006 PM CDT FRI MAY 30 2008
...THE SEVERE THUNDERSTORM WARNING FOR EDGAR AND NORTHERN CLARK
COUNTIES IS CANCELLED...
AT 1104 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF
THE AREA...THUS THE WARNING HAS BEEN CANCELLED.
LAT...LON 3933 8759 3929 8761 3933 8802 3948 8801
3949 8796 3979 8797 3980 8795 3988 8794
3989 8762 3987 8757 3989 8758 3989 8754
3934 8754
TIME...MOT...LOC 0306Z 268DEG 54KT 3982 8706 3965 8711
3956 8728 3949 8746
$$
BARNESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 6:45 PM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, May 30, 6:45 PM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 645 PM CDT FRI MAY 30 2008 .DISCUSSION... ISSUED 157 PM CDT FRI MAY 30 2008 SEVERE WEATHER DEVELOPING OVER CENTRAL ILLINOIS THIS AFTERNOON ALONG OUTFLOW BOUNDARY LEFT OVER FROM OVERNIGHTS CONVECTION. HOW LONG THIS LASTS IS THE FIRST ISSUE FOR THE FORECAST...NEXT WILL BE A SHORTWAVE MOVING OUT OF THE WEST MONDAY NIGHT ALONG QUASI ZONAL FLOW THAT SETS UP ACROSS THE MIDSECTION OF THE CONUS THROUGH THE FIRST HALF OF NEXT WEEK. WENT WITH THE MORE CONSERVATIVE ECMWF FOR MUCH OF THE FORECAST...THOUGH THE MODELS ARE IN DECENT AGREEMENT THROUGH DAY 5. BEYOND THAT...WAS VERY CONSERVATIVE IN PUTTING TOO MUCH WEATHER IN...WHICH CORRESPONDED TO THE ECMWF...WHEN THERE IS A MASSIVE PARTING OF SOLUTIONS IN THE EXTENDED. SHORT TERM...TONIGHT THROUGH SUNDAY... THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING AS THE STORMS FIRE ALONG THE OUTFLOW BOUNDARY MAKING ITS WAY SWD THROUGH THE CWA. WINDS AND HAIL ARE THE MAIN THREAT...BUT THE STORMS WILL BE FIRING OFF OF DESTABILIZED AIR FROM DIURNAL HEATING. BTWN THE FORWARD MOTION AND THE WARM AIR... STORMS SHOULD BE SOUTH OF INTERSTATE 72 BY MIDNIGHT. INCREASED THE WIND GUSTS A BIT BEHIND THE SYSTEM AS TODAYS CONVECTION HAS BEEN LEAVING SOME TIGHT GRADIENT WINDS WITH THE RESULTING WAKE LOW. FRONT MOVES THROUGH IN THE OVERNIGHT AND EARLY MORNING HOURS...THOUGH THE TEMPERATURES FOR SATURDAY WILL NOT BE COLD. HIGHS INTO THE LOWER 80S. TIME HEIGHTS HAVE VERY NARROW RIBBON OF RH IN THE LOW LEVELS. OTHERWISE...A RATHER DRY COLUMN SHOULD WARM QUICKLY AND HELP MIX OUT. AS A RESULT...WENT A LITTLE LIGHT ON THE CLOUDS FOR THE FORECAST. SATURDAY AND SUNDAY DRY AND RATHER WARM. LONG TERM...MONDAY THROUGH FRIDAY... A BIT OF A DIFFERENCE BETWEEN THE MODELS IN THE ONSET OF MONDAY. THE ECMWF ACTUALLY MAINTAINS TWO DIFFERENT SYSTEMS COLLIDING...WAA SHOWERS OUT OF THE SOUTH...AND A WAVE MOVING IN FROM THE WEST...AND IS SOMEWHAT SLOWER TO MERGE THEM...WITH THE NORTHERN WAVE HITTING FIRST. FOR PERSISTENCE SAKE...AM GOING WITH THE ECMWF. CHANCES INCREASING MONDAY NIGHT...AND CONTINUING FOR TUESDAY AND TUESDAY NIGHT AS WAA CONTINUES OVER THE AREA. DRYING OUT WEDNESDAY. AT THIS POINT KEEPING THURSDAY AND FRIDAY DRY AS GFS IS A COMPLETELY DIFFERENT PATTERN THIS FAR OUT...AND THE ECMWF IS HINTING AT AN ATTEMPT AT A PATTERN CHANGE...GOING INTO A FAR MORE AMPLIFIED FLOW. && .AVIATION... ISSUED 637 PM CDT FRI MAY 30 2008 SEVERE WEATHER IN CWA AT THE MOMENT. WILL BE BRIEF. SUPERCELL THUNDERSTORMS FIRING ALONG OLD BOUNDARY FROM LAST NIGHTS CONVECTION. ROTATING THUNDERSTORMS ARE PRODUCING WINDS IN EXCESS OF 50 KTS... AND LARGE HAIL. THUNDERSTORMS ARE LIKELY TO CONTINUE THROUGH THE EVENING...BUT SHOULD EVENTUALLY TRANSITION TO THE SOUTH. LIFR CONDITIONS WITH... SCATTERING OUT BEHIND THE FRONT AFTER MIDNIGHT. EVENTUALLY GOING TO VFR CONDITIONS BTWN 08Z AND 12Z. HJS && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 30, 3:01 PM CDT, 6 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 301 PM CDT FRI MAY 30 2008 ILZ037-038-041>057-061>063-066-311100- CASS-CHAMPAIGN-CHRISTIAN-CLARK-COLES-CUMBERLAND-DE WITT-DOUGLAS- EDGAR-EFFINGHAM-LOGAN-MACON-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE- PIATT-SANGAMON-SCOTT-SHELBY-TAZEWELL-VERMILION- 301 PM CDT FRI MAY 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH THIS EVENING. THUNDERSTORMS WILL CONTINUE FROM NORTHERN MISSOURI THROUGH CENTRAL ILLINOIS THIS AFTERNOON. THE PRIMARY TORNADO THREAT WILL BE IN THE AREA FROM WINCHESTER THROUGH SPRINGFIELD AND LINCOLN TO THE BLOOMINGTON AND CHAMPAIGN AREAS FROM 4 PM TO 8 PM. OTHER AREAS WILL LIKELY SEE STORMS WITH LARGE HAIL...DAMAGING WINDS AND PERHAPS AN ISOLATED TORNADO. ALL OF THE SEVERE WEATHER SHOULD MOVE EAST AND SOUTHEAST OF THE AREA AFTER 9 PM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL AGAIN BE POSSIBLE FROM MONDAY NIGHT THROUGH TUESDAY NIGHT. THE POTENTIAL WILL EXIST FOR SEVERE WEATHER ON TUESDAY...SO KEEP ABREAST OF LATER FORECASTS AS THE THREAT BECOMES BETTER DEFINED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THROUGH THIS EVENING. ILZ067-068-071>073-311100- CLAY-CRAWFORD-JASPER-LAWRENCE-RICHLAND- 301 PM CDT FRI MAY 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS EVENING. THUNDERSTORMS OVER CENTRAL ILLINOIS WILL BECOME SEVERE AND MOVE INTO SOUTHEASTERN ILLINOIS EARLY THIS EVENING. THE PRIMARY SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO WILL BE POSSIBLE BEFORE SUNSET. THE SEVERE WEATHER THREAT SHOULD MOVE PAST THE AREA BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL AGAIN BE POSSIBLE FROM MONDAY NIGHT THROUGH TUESDAY NIGHT. THE POTENTIAL WILL EXIST FOR SEVERE WEATHER ON TUESDAY...SO KEEP ABREAST OF LATER FORECASTS AS THE THREAT BECOMES BETTER DEFINED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON THROUGH THIS EVENING. ILZ027>031-036-040-311100- FULTON-KNOX-MARSHALL-PEORIA-SCHUYLER-STARK-WOODFORD- 301 PM CDT FRI MAY 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EARLY THIS EVENING. AN ISOLATED SEVERE STORM MAY PRODUCE LARGE HAIL THROUGH EARLY EVENING...WITH THE HIGHER SEVERE WEATHER THREAT BEING JUST TO THE SOUTHEAST OF THE AREA. THE OVERALL CHANCES FOR SEVERE THUNDERSTORMS WILL END TOWARD SUNSET. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL AGAIN BE POSSIBLE FROM MONDAY NIGHT THROUGH TUESDAY NIGHT. THE POTENTIAL WILL EXIST FOR SEVERE WEATHER ON TUESDAY...SO KEEP ABREAST OF LATER FORECASTS AS THE THREAT BECOMES BETTER DEFINED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH EARLY EVENING.
In the hours before
Local storm report, May 30, 8:48 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
848 PM CDT FRI MAY 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 PM FLASH FLOOD TAYLORVILLE 39.52N 89.26W
05/30/2008 CHRISTIAN IL MESONET
1.40 INCHES OF RAIN IN THE PAST 45 MINUTES.
&&
SMITHLocal storm report, May 30, 8:56 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
856 PM CDT FRI MAY 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HEAVY RAIN GOODFIELD 40.63N 89.27W
05/30/2008 M2.00 INCH WOODFORD IL EMERGENCY MNGR
2 INCHES OF RAIN IN THE PAST 30 MINUTES.
0310 PM HEAVY RAIN MORTON 40.61N 89.47W
05/30/2008 M2.00 INCH TAZEWELL IL MESONET
2 INCHES OF RAIN MEASURED BETWEEN 2 AND 3 PM. SWOP
REPORT.
0310 PM HEAVY RAIN DEER CREEK 40.63N 89.33W
05/30/2008 U0.00 INCH TAZEWELL IL TRAINED SPOTTER
STANDING WATER ON ROUTE 150 BETWEEN DEER CREEK AND
GOODFIELD.
0432 PM TSTM WND GST HOOPESTON 40.47N 87.67W
05/30/2008 E70.00 MPH VERMILION IL EMERGENCY MNGR
ESTIMATED WIND GUST OF 70 MPH.
0434 PM TSTM WND GST HOOPESTON 40.47N 87.67W
05/30/2008 E70.00 MPH VERMILION IL TRAINED SPOTTER
TRAINED SPOTTER REPORTED ESTIMATED WIND GUST OF 70 MPH
ALONG WITH PEA SIZE HAIL.
0453 PM FUNNEL CLOUD EXETER 39.72N 90.50W
05/30/2008 SCOTT IL LAW ENFORCEMENT
0500 PM TSTM WND DMG LINCOLN 40.15N 89.37W
05/30/2008 LOGAN IL AMATEUR RADIO
SEVERAL OBSERVATIONS AND REPORTS ACROSS LINCOLN OF LARGE
TREE LIMBS DOWN. TREE LIMBS IN SOME CASES WERE UP TO 10
INCHES ESTIMATED. ALSO, STREET FLOODING HAS BEEN
REPORTED.
0523 PM TSTM WND DMG 2 W CHAPIN 39.77N 90.44W
05/30/2008 MORGAN IL EMERGENCY MNGR
4 INCH LIMBS DOWN WITH PEA SIZE HAIL
0526 PM FUNNEL CLOUD 2 W CHAPIN 39.77N 90.44W
05/30/2008 MORGAN IL EMERGENCY MNGR
0535 PM HAIL 5 S PLEASANT PLAINS 39.80N 89.92W
05/30/2008 E1.25 INCH SANGAMON IL MESONET
0609 PM HAIL 4 W TOLONO 39.99N 88.34W
05/30/2008 E2.75 INCH CHAMPAIGN IL EMERGENCY MNGR
0613 PM TORNADO SPRINGFIELD 39.78N 89.64W
05/30/2008 SANGAMON IL EMERGENCY MNGR
TORNADO REPORTED AT 5TH AND CEDAR IN SPRINGFIELD. FROM
EMERGENCY MANAGER.
0615 PM HAIL PHILO 40.00N 88.16W
05/30/2008 E4.25 INCH CHAMPAIGN IL EMERGENCY MNGR
0616 PM FUNNEL CLOUD SPRINGFIELD 39.78N 89.64W
05/30/2008 SANGAMON IL LAW ENFORCEMENT
0625 PM TORNADO SPRINGFIELD 39.78N 89.64W
05/30/2008 SANGAMON IL DEPT OF HIGHWAYS
REPORTED AT I-72 AND EXIT 104...CLEARWATER EXIT.
0625 PM HAIL SPRINGFIELD 39.78N 89.64W
05/30/2008 E0.25 INCH SANGAMON IL TRAINED SPOTTER
AT INTERSECTION OF 19TH AND SANGAMON.
0626 PM HAIL SPRINGFIELD 39.78N 89.64W
05/30/2008 M1.00 INCH SANGAMON IL NWS EMPLOYEE
0627 PM HAIL SPRINGFIELD 39.78N 89.64W
05/30/2008 E1.75 INCH SANGAMON IL LAW ENFORCEMENT
INTERSECTION OF CLEAR LAKE AND INTERSTATE 55.
0628 PM HAIL SPRINGFIELD 39.78N 89.64W
05/30/2008 E0.88 INCH SANGAMON IL TRAINED SPOTTER
NICKEL SIZE HAIL AT INTERSECTION OF SANGAMON AND DIRKSEN.
ESTIMATED WIND GUST WITH THUNDERSTORM AT 60 MPH.
0629 PM TSTM WND GST 1 SW CANTRALL 39.92N 89.69W
05/30/2008 E0.00 MPH SANGAMON IL TRAINED SPOTTER
0636 PM TSTM WND DMG TOLONO 39.99N 88.26W
05/30/2008 CHAMPAIGN IL EMERGENCY MNGR
LARGE TREE DOWN DAMAGING CAR AND HOUSE
0636 PM TSTM WND DMG SIDNEY 40.02N 88.07W
05/30/2008 CHAMPAIGN IL EMERGENCY MNGR
SIDNEY REPORTING STRAIGHT LINE WIND DAMAGE AT
1900E/1000N. POWER POLE DOWN AND ROOF BLOWN OFF PIERCE
FERTILZER.
0638 PM TSTM WND DMG TOLONO 39.99N 88.26W
05/30/2008 CHAMPAIGN IL EMERGENCY MNGR
DAMAGE AT NEW CONSTRUCTION SITE AT ALLISON DRIVE. CASEYS
CONVENIENT STORE HAS DAMAGE TO OVERHANG/ROOF. VIADUCT
FLOODING AT ROUTE 45
0642 PM HAIL MOUNT AUBURN 39.77N 89.26W
05/30/2008 E0.75 INCH CHRISTIAN IL LAW ENFORCEMENT
0644 PM HAIL 2 W TOLONO 39.99N 88.30W
05/30/2008 E1.00 INCH CHAMPAIGN IL MESONET
1 INCH HAIL 2 MILES WEST OF TOLONO. NUMEROUS SMALL
BRANCHES DOWN.
0649 PM FUNNEL CLOUD 2 S LYNNVILLE 39.66N 90.35W
05/30/2008 SCOTT IL EMERGENCY MNGR
0716 PM HAIL NEW BERLIN 39.73N 89.91W
05/30/2008 E0.75 INCH SANGAMON IL LAW ENFORCEMENT
0718 PM TORNADO 1 SW WAVERLY 39.58N 89.97W
05/30/2008 MORGAN IL EMERGENCY MNGR
DAMAGE TO 3 HOUSES...SEVERAL OUTBUILDINGS AND GRAIN BINS.
TREES UPROOTED.
0719 PM HAIL BOODY 39.77N 89.06W
05/30/2008 E0.75 INCH MACON IL MESONET
TREE UPROOTED AND SOME LARGE LIMBS DOWN.
0720 PM TORNADO WAVERLY 39.59N 89.95W
05/30/2008 MORGAN IL TRAINED SPOTTER
TORNADO AT HIGHWAY 104...EAST OF WAVERLY...JUST WEST OF
SANGAMON COUNTY LINE.
0728 PM HAIL 1 N WAVERLY 39.61N 89.95W
05/30/2008 E0.75 INCH MORGAN IL LAW ENFORCEMENT
0734 PM HAIL PAWNEE 39.59N 89.58W
05/30/2008 E1.75 INCH SANGAMON IL FIRE DEPT/RESCUE
0736 PM HAIL CHATHAM 39.67N 89.70W
05/30/2008 E0.88 INCH SANGAMON IL LAW ENFORCEMENT
0738 PM TORNADO 4 W AUBURN 39.58N 89.82W
05/30/2008 SANGAMON IL LAW ENFORCEMENT
0738 PM HAIL CHATHAM 39.67N 89.70W
05/30/2008 E1.75 INCH SANGAMON IL EMERGENCY MNGR
0740 PM HAIL 1 NW DIVERNON 39.58N 89.67W
05/30/2008 E2.50 INCH SANGAMON IL TRAINED SPOTTER
REPORT RECEIVED FROM NWS DAVENPORT
0745 PM HAIL 2 NE CHATHAM 39.69N 89.67W
05/30/2008 M1.50 INCH SANGAMON IL EMERGENCY MNGR
0755 PM FUNNEL CLOUD TAYLORVILLE 39.52N 89.26W
05/30/2008 CHRISTIAN IL LAW ENFORCEMENT
NEAR ROUTE 29 AND ROUTE 104
0801 PM FUNNEL CLOUD 1 S TAYLORVILLE 39.51N 89.26W
05/30/2008 CHRISTIAN IL FIRE DEPT/RESCUE
FUNNEL CLOUD REPORTED IN HEWITTSVILLE
0815 PM TSTM WND GST 3 N TAYLORVILLE 39.56N 89.26W
05/30/2008 E0.00 MPH CHRISTIAN IL MESONET
60 MPH WINDS WITH POWER OUTAGE...DIME SIZE HAIL.
0820 PM TORNADO 1 S TAYLORVILLE 39.51N 89.26W
05/30/2008 CHRISTIAN IL LAW ENFORCEMENT
TORNADO AT CHEROKEE STREET AND ROUTE 48...DUE SOUTH OF
TAYLORVILLE.
0830 PM FLASH FLOOD TAYLORVILLE 39.52N 89.26W
05/30/2008 CHRISTIAN IL TRAINED SPOTTER
4 TO 6 INCHES OF WATER OVER ROADS.
0840 PM TORNADO 3 NE WESTERVELT 39.50N 88.83W
05/30/2008 SHELBY IL EMERGENCY MNGR
0844 PM FLASH FLOOD TAYLORVILLE 39.52N 89.26W
05/30/2008 CHRISTIAN IL MESONET
1.40 INCHES OF RAIN IN THE PAST 45 MINUTES.
&&
SMITHLocal storm report, May 30, 9:03 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
903 PM CDT FRI MAY 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HEAVY RAIN GOODFIELD 40.63N 89.27W
05/30/2008 M2.00 INCH WOODFORD IL EMERGENCY MNGR
2 INCHES OF RAIN IN THE PAST 30 MINUTES.
0310 PM HEAVY RAIN DEER CREEK 40.63N 89.33W
05/30/2008 U0.00 INCH TAZEWELL IL TRAINED SPOTTER
STANDING WATER ON ROUTE 150 BETWEEN DEER CREEK AND
GOODFIELD.
0310 PM HEAVY RAIN MORTON 40.61N 89.47W
05/30/2008 M2.00 INCH TAZEWELL IL MESONET
2 INCHES OF RAIN MEASURED BETWEEN 2 AND 3 PM. SWOP
REPORT.
0432 PM TSTM WND GST HOOPESTON 40.47N 87.67W
05/30/2008 E70.00 MPH VERMILION IL EMERGENCY MNGR
ESTIMATED WIND GUST OF 70 MPH.
0434 PM TSTM WND GST HOOPESTON 40.47N 87.67W
05/30/2008 E70.00 MPH VERMILION IL TRAINED SPOTTER
TRAINED SPOTTER REPORTED ESTIMATED WIND GUST OF 70 MPH
ALONG WITH PEA SIZE HAIL.
0453 PM FUNNEL CLOUD EXETER 39.72N 90.50W
05/30/2008 SCOTT IL LAW ENFORCEMENT
0500 PM TSTM WND DMG LINCOLN 40.15N 89.37W
05/30/2008 LOGAN IL AMATEUR RADIO
SEVERAL OBSERVATIONS AND REPORTS ACROSS LINCOLN OF LARGE
TREE LIMBS DOWN. TREE LIMBS IN SOME CASES WERE UP TO 10
INCHES ESTIMATED. ALSO, STREET FLOODING HAS BEEN
REPORTED.
0523 PM TSTM WND DMG 2 W CHAPIN 39.77N 90.44W
05/30/2008 MORGAN IL EMERGENCY MNGR
4 INCH LIMBS DOWN WITH PEA SIZE HAIL
0526 PM FUNNEL CLOUD 2 W CHAPIN 39.77N 90.44W
05/30/2008 MORGAN IL EMERGENCY MNGR
0535 PM HAIL 5 S PLEASANT PLAINS 39.80N 89.92W
05/30/2008 E1.25 INCH SANGAMON IL MESONET
0609 PM HAIL 4 W TOLONO 39.99N 88.34W
05/30/2008 E2.75 INCH CHAMPAIGN IL EMERGENCY MNGR
0615 PM HAIL PHILO 40.00N 88.16W
05/30/2008 E4.25 INCH CHAMPAIGN IL EMERGENCY MNGR
0616 PM FUNNEL CLOUD SPRINGFIELD 39.78N 89.64W
05/30/2008 SANGAMON IL LAW ENFORCEMENT
0625 PM HAIL SPRINGFIELD 39.78N 89.64W
05/30/2008 E0.25 INCH SANGAMON IL TRAINED SPOTTER
AT INTERSECTION OF 19TH AND SANGAMON.
0626 PM HAIL SPRINGFIELD 39.78N 89.64W
05/30/2008 M1.00 INCH SANGAMON IL NWS EMPLOYEE
0627 PM HAIL SPRINGFIELD 39.78N 89.64W
05/30/2008 E1.75 INCH SANGAMON IL LAW ENFORCEMENT
INTERSECTION OF CLEAR LAKE AND INTERSTATE 55.
0628 PM HAIL SPRINGFIELD 39.78N 89.64W
05/30/2008 E0.88 INCH SANGAMON IL TRAINED SPOTTER
NICKEL SIZE HAIL AT INTERSECTION OF SANGAMON AND DIRKSEN.
ESTIMATED WIND GUST WITH THUNDERSTORM AT 60 MPH.
0629 PM TSTM WND GST 1 SW CANTRALL 39.92N 89.69W
05/30/2008 E0.00 MPH SANGAMON IL TRAINED SPOTTER
0636 PM TSTM WND DMG SIDNEY 40.02N 88.07W
05/30/2008 CHAMPAIGN IL EMERGENCY MNGR
SIDNEY REPORTING STRAIGHT LINE WIND DAMAGE AT
1900E/1000N. POWER POLE DOWN AND ROOF BLOWN OFF PIERCE
FERTILZER.
0636 PM TSTM WND DMG TOLONO 39.99N 88.26W
05/30/2008 CHAMPAIGN IL EMERGENCY MNGR
LARGE TREE DOWN DAMAGING CAR AND HOUSE
0638 PM TSTM WND DMG TOLONO 39.99N 88.26W
05/30/2008 CHAMPAIGN IL EMERGENCY MNGR
DAMAGE AT NEW CONSTRUCTION SITE AT ALLISON DRIVE. CASEYS
CONVENIENT STORE HAS DAMAGE TO OVERHANG/ROOF. VIADUCT
FLOODING AT ROUTE 45
0642 PM HAIL MOUNT AUBURN 39.77N 89.26W
05/30/2008 E0.75 INCH CHRISTIAN IL LAW ENFORCEMENT
0644 PM HAIL 2 W TOLONO 39.99N 88.30W
05/30/2008 E1.00 INCH CHAMPAIGN IL MESONET
1 INCH HAIL 2 MILES WEST OF TOLONO. NUMEROUS SMALL
BRANCHES DOWN.
0649 PM FUNNEL CLOUD 2 S LYNNVILLE 39.66N 90.35W
05/30/2008 SCOTT IL EMERGENCY MNGR
0716 PM HAIL NEW BERLIN 39.73N 89.91W
05/30/2008 E0.75 INCH SANGAMON IL LAW ENFORCEMENT
0718 PM TORNADO 1 SW WAVERLY 39.58N 89.97W
05/30/2008 MORGAN IL EMERGENCY MNGR
DAMAGE TO 3 HOUSES...SEVERAL OUTBUILDINGS AND GRAIN BINS.
TREES UPROOTED.
0719 PM HAIL BOODY 39.77N 89.06W
05/30/2008 E0.75 INCH MACON IL MESONET
TREE UPROOTED AND SOME LARGE LIMBS DOWN.
0720 PM TORNADO WAVERLY 39.59N 89.95W
05/30/2008 MORGAN IL TRAINED SPOTTER
TORNADO AT HIGHWAY 104...EAST OF WAVERLY...JUST WEST OF
SANGAMON COUNTY LINE.
0728 PM HAIL 1 N WAVERLY 39.61N 89.95W
05/30/2008 E0.75 INCH MORGAN IL LAW ENFORCEMENT
0734 PM HAIL PAWNEE 39.59N 89.58W
05/30/2008 E1.75 INCH SANGAMON IL FIRE DEPT/RESCUE
0736 PM HAIL CHATHAM 39.67N 89.70W
05/30/2008 E0.88 INCH SANGAMON IL LAW ENFORCEMENT
0738 PM TORNADO 4 W AUBURN 39.58N 89.82W
05/30/2008 SANGAMON IL LAW ENFORCEMENT
0738 PM HAIL CHATHAM 39.67N 89.70W
05/30/2008 E1.75 INCH SANGAMON IL EMERGENCY MNGR
0740 PM HAIL 1 NW DIVERNON 39.58N 89.67W
05/30/2008 E2.50 INCH SANGAMON IL TRAINED SPOTTER
REPORT RECEIVED FROM NWS DAVENPORT
0745 PM HAIL 2 NE CHATHAM 39.69N 89.67W
05/30/2008 M1.50 INCH SANGAMON IL EMERGENCY MNGR
0755 PM FUNNEL CLOUD TAYLORVILLE 39.52N 89.26W
05/30/2008 CHRISTIAN IL LAW ENFORCEMENT
NEAR ROUTE 29 AND ROUTE 104
0801 PM FUNNEL CLOUD 1 S TAYLORVILLE 39.51N 89.26W
05/30/2008 CHRISTIAN IL FIRE DEPT/RESCUE
FUNNEL CLOUD REPORTED IN HEWITTSVILLE
0815 PM TSTM WND GST 3 N TAYLORVILLE 39.56N 89.26W
05/30/2008 E0.00 MPH CHRISTIAN IL MESONET
60 MPH WINDS WITH POWER OUTAGE...DIME SIZE HAIL.
0820 PM TORNADO 1 S TAYLORVILLE 39.51N 89.26W
05/30/2008 CHRISTIAN IL LAW ENFORCEMENT
TORNADO AT CHEROKEE STREET AND ROUTE 48...DUE SOUTH OF
TAYLORVILLE.
0830 PM FLASH FLOOD TAYLORVILLE 39.52N 89.26W
05/30/2008 CHRISTIAN IL TRAINED SPOTTER
4 TO 6 INCHES OF WATER OVER ROADS.
0840 PM TORNADO 3 NE WESTERVELT 39.50N 88.83W
05/30/2008 SHELBY IL EMERGENCY MNGR
0844 PM FLASH FLOOD TAYLORVILLE 39.52N 89.26W
05/30/2008 CHRISTIAN IL MESONET
1.40 INCHES OF RAIN IN THE PAST 45 MINUTES.
&&
SMITHLocal storm report, May 30, 9:20 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
920 PM CDT FRI MAY 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HAIL 2 N MATTOON 39.51N 88.37W
05/30/2008 M0.88 INCH COLES IL EMERGENCY MNGR
ESTIMATED 50 MPH WINDS
&&
SMITHLocal storm report, May 30, 9:21 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
921 PM CDT FRI MAY 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM TSTM WND DMG PHILO 40.00N 88.16W
05/30/2008 CHAMPAIGN IL EMERGENCY MNGR
SMALL TREES BLOWN DOWN AND ONE POWER POLE BROKEN
&&
SMITHLocal storm report, May 30, 9:22 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
922 PM CDT FRI MAY 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL 3 S NEW BERLIN 39.68N 89.91W
05/30/2008 M3.00 INCH SANGAMON IL EMERGENCY MNGR
3.25 INCH HAIL
&&
SMITHThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 7:01 PM CDT | Flash Flood Warning | ILX | Morgan, Scott | 3 hr |
| May 30, 7:07 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Vermilion | 38 min |
| May 30, 7:10 PM CDT | Tornado Warning | ILX | Edgar, Vermilion | 33 min |
| May 30, 7:11 PM CDT | Severe Thunderstorm Warning | ILX | Macon, Moultrie, Piatt | 34 min |
| May 30, 7:15 PM CDT | Severe Thunderstorm Warning | ILX | Scott | 30 min |
| May 30, 7:16 PM CDT | Flash Flood Warning | ILX | Sangamon | 3 hr |
| May 30, 7:16 PM CDT | Flash Flood Warning | ILX | Sangamon | 3 hr |
| May 30, 7:30 PM CDT | Tornado Warning | ILX | Christian, Sangamon | 45 min |
| May 30, 7:37 PM CDT | Flash Flood Warning | ILX | Champaign, Vermilion | 3 hr |
| May 30, 7:40 PM CDT | Tornado Warning | ILX | Douglas, Moultrie, Piatt | 35 min |
| May 30, 7:52 PM CDT | Tornado Warning | ILX | Christian | 38 min |
| May 30, 8:06 PM CDT | Severe Thunderstorm Warning | ILX | Douglas, Edgar | 39 min |
| May 30, 8:09 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 39 min |
| May 30, 8:13 PM CDT | Tornado Warning | ILX | Christian, Shelby | 47 min |
| May 30, 8:19 PM CDT | Flash Flood Warning | ILX | Christian | 116 min |
| May 30, 8:35 PM CDT | Severe Thunderstorm Warning | ILX | Sangamon | 28 min |
| May 30, 8:37 PM CDT | Tornado Warning | ILX | Moultrie, Shelby | 23 min |
| May 30, 8:42 PM CDT | Severe Thunderstorm Warning | ILX | Edgar | 33 min |
| May 30, 8:48 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Macon | 42 min |
| May 30, 8:59 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Douglas, Moultrie | 46 min |
| May 31, 6:08 PM CDT | Severe Thunderstorm Warning | ILX | Clay | 52 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.